MAUDE Adverse Event Report: OSCOR INC. TB 6F TEMPORARY BIPOLAR PACING LEAD; ELECTRODE, PACEMAKER, TEMPORARY

OSCOR INC. TB 6F TEMPORARY BIPOLAR PACING LEAD; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 020024
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Heart Failure (2206)
Date of Event 12/15/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is part of a retrospective review.This event has been determined to be reportable.The device was returned for analysis.A review of device history record for manufacturing lot number or-04378 was conducted, results indicate there are no additional complaints for this lot number.A 7 cm segment of the black plug assembly and tubing from a 6f unshrouded temporary bipolar pacing lead (right curve) was returned from the customer (they reported they had removed the damaged fragment, and reconnected to the generator).There were no other accessories.A deep gouge and some minor nicks were found on the connector pin.The silicone tubing next to the plug assembly had two deep radial cuts that pierced all the way through to the black insulation.The cap housing that covers the pin was detached, but was returned.No visible blood was found on the segment.It was determined upon evaluation of the returned lead that excessive manipulation of the connector pin by the physician was the cause of the physical damage to the lead.Since only a 7 cm segment of the black plug assembly and tubing was returned to oscor, it is not possible to perform a full comprehensive analysis.The tb leads are inspected 100% visually and tested electrically for electrical continuity by qa before shipping to the customer.It is believed that this device was subjected to stresses beyond its capabilities during use in the field.The reason for return cannot be confirmed.Per the instructions for use (ifu) tb bipolar with fixed connector informs the user: avoid kinking or bending the lead to minimize the risk of damage to internal wires.Avoid subjecting the device to unusual stresses.The precautions are provided to the user: do not connect to a/c power.Inappropriate connection of exposed pin(s) to an ac power source may pose serious risk of injury or death.The device should be stored at temperatures between 5° c (41° f) and 30° c (86° f).
 
Event or Problem Description
The customer reported the patient reported feeling weak; we established lack of stimulation from the leads.Per the ekg line on avbiii monitor, with replacement rhythm in narrow qrs, frequency 40/min, patient able to sustain circulation.Disturbance in circulation occurred directly after assuming sitting position.Multiple times, including during echo control, the electrode was repositioned without achieving effective stimulation.Lead fixation checked at generator and battery changed with no effect.Assistance from cardiology clinic on-call doctor; we discovered a defect in the leads providing impulse for the electrode.We removed the damaged fragment, reconnected to the generator, obtaining effective stimulation circa 80/min.Patient conscious, able to sustain breathing and circulation, no consciousness disturbances.Increasing isuprel dosage managed to achieved patient's own frequency at around 90/min.We performed precautionary chest rtg.In the evening, frequency down again to 40/min, the patient reported weakness.We discovered a fracture of the impulse-transferring lead.Cardiology clinic doctor - removed the faulty fragment, achieving stimulation.On (b)(6) 2014 we changed the electrode.While awaiting the procedure, a total failure occurred, lack of stimulation - began cpr, applied adrenaline, atropinum returned patient's own effective rhythm (lack of circulation about 15 seconds).The customer reported duration of implantation was three (3) days.
 
Additional Manufacturer Narrative
Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Pma/510k: k861403 and k884866 are both applicable.Although no manufacturing defects were found during analysis of the returned product, a capa was previously opened to investigate the root cause and to implement corrective action to prevent recurrence of this issue.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
TB 6F TEMPORARY BIPOLAR PACING LEAD
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7842766
Report Number1035166-2018-00080
Device Sequence Number1155694
Product Code LDF
UDI-Device Identifier00836559009924
UDI-Public00836559009924
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K861403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2016
Device Model Number020024
Device Catalogue Number020024
Device Lot NumberOR-04378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2015
Initial Date Received by Manufacturer 06/21/2016
Supplement Date Received by Manufacturer09/04/2018
09/04/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/05/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1035166-09/07/2018-01-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;